Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 13, 2008, 4:01 AM CST. It took effect at Dec 13, 2008, 12:00 PM CST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 13, 2008, 12:00 PM CST
- Expired
- Dec 15, 2008, 12:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
195 WHUS73 KMKX 131001 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST SAT DEC 13 2008 ...STRONG STORM SYSTEM WILL BRING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .LOW PRESSURE WILL FORM OVER THE CENTRAL PLAINS TODAY AND TONIGHT. THE DEEPENING LOW PRESSURE IS FORECAST TO MOVE NORTHEAST ACROSS NORTHWEST WISCONSIN SUNDAY AFTERNOON...AND REACH LAKE SUPERIOR SUNDAY NIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS THIS AFTERNOON THROUGH SUNDAY...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN SUNDAY NIGHT. WINDS WILL SHIFT TO WESTERLY AND REMAIN STRONG BEHIND THE FRONT...THEN SLOWLY DIMINISH TOWARD MONDAY MORNING. LMZ643>646-131815- /O.CON.KMKX.SC.Y.0098.000000T0000Z-081213T1800Z/ /O.UPG.KMKX.GL.A.0009.081213T1800Z-081215T1200Z/ /O.NEW.KMKX.GL.W.0013.081213T1800Z-081215T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 AM CST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. EXPECT SUSTAINED SOUTH WINDS OF 15 TO 25 KNOTS TO INCREASE UP TO 30 KNOTS THIS AFTERNOON....WITH FREQUENT GUSTS TO 35 KNOTS. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS TO 30 KNOTS...WITH GUSTS TO 35 KNOTS SUNDAY NIGHT BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM
11 follow-up statements
487 WHUS73 KMKX 131551 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 951 AM CST SAT DEC 13 2008 ...STRONG STORM SYSTEM WILL BRING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .LOW PRESSURE WILL FORM OVER THE CENTRAL PLAINS TODAY AND TONIGHT. THE DEEPENING LOW PRESSURE IS FORECAST TO MOVE NORTHEAST ACROSS NORTHWEST WISCONSIN SUNDAY AFTERNOON...AND REACH LAKE SUPERIOR SUNDAY NIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS THIS AFTERNOON THROUGH SUNDAY...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN SUNDAY NIGHT. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...THEN SLOWLY DIMINISH TOWARD MONDAY MORNING. LMZ643>646-140000- /O.CON.KMKX.SC.Y.0098.000000T0000Z-081213T1800Z/ /O.CON.KMKX.GL.W.0013.081213T1800Z-081215T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 951 AM CST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. EXPECT SUSTAINED SOUTH WINDS OF 15 TO 25 KNOTS TO INCREASE UP TO 30 KNOTS THIS AFTERNOON....WITH FREQUENT GUSTS TO 35 KNOTS. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS SUNDAY NIGHT BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
077 WHUS73 KMKX 131856 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1256 PM CST SAT DEC 13 2008 ...STRONG STORM SYSTEM WILL BRING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .LOW PRESSURE WILL FORM OVER THE CENTRAL PLAINS TODAY AND TONIGHT. THE DEEPENING LOW PRESSURE IS FORECAST TO MOVE NORTHEAST ACROSS NORTHWEST WISCONSIN SUNDAY AFTERNOON...AND REACH LAKE SUPERIOR SUNDAY NIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS THIS AFTERNOON THROUGH SUNDAY...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN SUNDAY NIGHT. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...THEN SLOWLY DIMINISH TOWARD MONDAY MORNING. LMZ643>646-140300- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1256 PM CST SAT DEC 13 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. EXPECT SUSTAINED SOUTH WINDS UP TO 30 KNOTS THIS AFTERNOON....WITH FREQUENT GUSTS TO 35 KNOTS. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS SUNDAY NIGHT BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
152 WHUS73 KMKX 132123 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CST SAT DEC 13 2008 ...STRONG STORM SYSTEM WILL BRING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT. THE DEEPENING LOW IS FORECAST TO MOVE NORTHEAST ACROSS NORTHERN WISCONSIN SUNDAY AFTERNOON...AND REACH LAKE SUPERIOR SUNDAY NIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS TONIGHT AND SUNDAY...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN SUNDAY NIGHT. WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...THEN SLOWLY DIMINISH TOWARD MONDAY MORNING. LMZ643>646-140530- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 PM CST SAT DEC 13 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. EXPECT SUSTAINED SOUTH WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES SUNDAY NIGHT BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
842 WHUS73 KMKX 140312 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 PM CST SAT DEC 13 2008 ...STRONG STORM SYSTEM WILL BRING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .LOW PRESSURE WILL STRENGTHEN OVER THE CENTRAL PLAINS TONIGHT. THE DEEPENING LOW IS FORECAST TO MOVE NORTHEAST ACROSS NORTHERN WISCONSIN SUNDAY AFTERNOON...AND REACH LAKE SUPERIOR SUNDAY NIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS TONIGHT AND SUNDAY...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN SUNDAY NIGHT. WINDS WILL THEN SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...SLOWLY DIMINISHING TOWARD MONDAY MORNING. LMZ643>646-141115- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 912 PM CST SAT DEC 13 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. EXPECT SUSTAINED SOUTH WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY SUNDAY EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES SUNDAY NIGHT BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
652 WHUS73 KMKX 141007 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CST SUN DEC 14 2008 ...STRONG STORM SYSTEM BRINGING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .STRONG LOW PRESSURE WILL LIFT NORTHEAST FROM WESTERN IOWA...ACROSS NORTHWEST WISCONSIN THIS AFTERNOON AND EVENING...REACHING LAKE SUPERIOR AROUND MIDNIGHT TONIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS THROUGH THE DAY INTO THE EVENING...BEFORE A STRONG COLD FRONT SWEEPS ACROSS LAKE MICHIGAN LATE TONIGHT. WINDS WILL THEN SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...SLOWLY DIMINISHING MONDAY MORNING. LMZ643>646-141815- /O.EXT.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 407 AM CST SUN DEC 14 2008 ...GALE WARNING NOW IN EFFECT UNTIL 12 PM CST MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 12 PM CST MONDAY. EXPECT SUSTAINED SOUTH WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOT GALES OVERNIGHT BEHIND THE FRONT...AND LASTING THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
479 WHUS73 KMKX 141621 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1021 AM CST SUN DEC 14 2008 ...STRONG STORM SYSTEM BRINGING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .STRONG LOW PRESSURE WILL LIFT NORTHEAST FROM WESTERN IOWA TO NORTHWEST WISCONSIN TODAY AND THIS EVENING...REACHING LAKE SUPERIOR AROUND MIDNIGHT TONIGHT. THIS WILL CREATE A PROLONGED PERIOD OF STRONG SOUTHERLY WINDS TODAY INTO THE EVENING...BEFORE A STRONG COLD FRONT SWEEPS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN BY MID EVENING. WINDS WILL THEN SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...SLOWLY DIMINISHING MONDAY MORNING. LMZ643>646-150030- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1021 AM CST SUN DEC 14 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. EXPECT SUSTAINED SOUTH WINDS UP TO 30 KNOTS...WITH FREQUENT GALES TO 35 KNOTS. THE STRONG SOUTH WINDS WILL CONTINUE THROUGH MID EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALES TO 35 KNOTS BEHIND THE FRONT LATE TONIGHT...AND LASTING THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
370 WHUS73 KMKX 142124 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 PM CST SUN DEC 14 2008 ...STRONG STORM SYSTEM BRINGING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .STRONG LOW PRESSURE WILL LIFT NORTHEAST FROM NORTHWEST WISCONSIN THIS EVENING...REACHING LAKE SUPERIOR AROUND MIDNIGHT TONIGHT. THIS WILL BRING STRONG SOUTHWEST WINDS THIS EVENING...BEFORE A STRONG COLD FRONT SWEEPS ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN BY MID EVENING. WINDS WILL THEN SHIFT TO THE WEST AND REMAIN STRONG BEHIND THE FRONT...SLOWLY DIMINISHING MONDAY MORNING. LMZ643>646-150530- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 324 PM CST SUN DEC 14 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. EXPECT SUSTAINED SOUTHWEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALES TO 35 KNOTS. THE STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH MID EVENING...WHEN A COLD FRONT PUSHES ACROSS LAKE MICHIGAN. LOOK FOR WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALES TO 35 KNOTS BEHIND THE FRONT LATE TONIGHT...AND LASTING THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
357 WHUS73 KMKX 150257 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CST SUN DEC 14 2008 ...STRONG STORM SYSTEM BRINGING GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS... .STRONG LOW PRESSURE WILL CONTINUE TO TRACK NORTHEAST ACROSS LAKE SUPERIOR OVERNIGHT. A COLD FRONT WILL SWEEP OUT OVER LAKE MICHIGAN LATER THIS EVENING CAUSING WINDS TO SHIFT TO THE WEST AND REMAIN STRONG. WINDS WILL SLOWLY DIMINISH MONDAY MORNING. LMZ643>646-151100- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 857 PM CST SUN DEC 14 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. EXPECT WINDS TO SHIFT QUICKLY TO THE WEST THIS EVENING...THEN INCREASE TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THESE WINDS WILL PERSIST INTO MONDAY MORNING...THEN DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS
864 WHUS73 KMKX 150941 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST MON DEC 15 2008 ...GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS TO BEGIN TO SUBSIDE LATER THIS MORNING... .STRONG LOW PRESSURE NORTH OF LAKE SUPERIOR WILL CONTINUE TO TRACK NORTHEAST. BRISK WEST WINDS WITH FREQUENT GALE FORCE WIND GUSTS WILL SLOWLY DIMINISH DURING THE MID TO LATE MORNING HOURS. WINDS WILL REMAIN STRONG ENOUGH FOR A SMALL CRAFT ADVISORY TO BE NEEDED FOR THIS AFTERNOON AFTER THE GALE WARNING EXPIRES AT NOON TODAY. LMZ643>646-151745- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CST MON DEC 15 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. EXPECT WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS...TO SLOWLY DIMINISH DURING THE MORNING TO 20 TO 25 KNOTS THIS AFTERNOON. WINDS ARE EXPECTED TO FALL BELOW 20 KNOTS BY THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM
401 WHUS73 KMKX 151610 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 AM CST MON DEC 15 2008 ...GALE FORCE WIND GUSTS OVER THE NEARSHORE WATERS TO SLOWLY SUBSIDE THIS MORNING... .STRONG LOW PRESSURE NORTH OF LAKE SUPERIOR WILL CONTINUE TO TRACK NORTHEAST. BRISK WEST WINDS...WITH FREQUENT GALE FORCE WIND GUSTS...WILL SLOWLY DIMINISH DURING THE MORNING HOURS. WINDS WILL REMAIN STRONG ENOUGH FOR A SMALL CRAFT ADVISORY TO BE NEEDED FOR THIS AFTERNOON INTO THIS EVENING...AFTER THE GALE WARNING EXPIRES AT NOON TODAY. LMZ643>646-151800- /O.CON.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1010 AM CST MON DEC 15 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. EXPECT WEST WINDS UP TO 30 KNOTS...WITH FREQUENT GALES TO 35 KNOTS...TO SLOWLY DIMINISH DURING THE MORNING HOURS. WEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON. WINDS ARE EXPECTED TO FALL BELOW 20 KNOTS BY THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
027 WHUS73 KMKX 151822 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1222 PM CST MON DEC 15 2008 ...FREQUENT GALES NO LONGER EXPECTED THIS AFTERNOON... .STRONG LOW PRESSURE MOVING AWAY FROM THE REGION HAS ALLOWED THE FREQUENT WEST GALES TO SLOWLY WEAKEN. THEY ARE EXPECTED TO CONTINUE TO WEAKEN THIS AFTERNOON. THEREFORE...THE GALE WARNING WILL BE ALLOWED TO EXPIRE...WITH A SMALL CRAFT ADVISORY NOW IN EFFECT THROUGH THE LATE AFTERNOON. LMZ643>646-160000- /O.EXP.KMKX.GL.W.0013.000000T0000Z-081215T1800Z/ /O.NEW.KMKX.SC.Y.0099.081215T1822Z-081216T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1222 PM CST MON DEC 15 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. EXPECT WEST WINDS UP TO 30 KNOTS...SLOWLY DIMINISHING THROUGH THE AFTERNOON HOURS...WITH 3 TO 5 FOOT WAVES. THE WINDS AND WAVES ARE EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE THIS AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 12, 4:06 PM CST, 11 hours 55 minutes earlier.
Area forecast discussion, Dec 12, 4:06 PM CST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CST FRI DEC 12 2008
.SHORT TERM...CLOUDS AND SLY WINDS WILL CONTINUE TO INCREASE INTO
THE EVENING AS WARM ADVECTION BEGINS. HAVE THUS FCSTD LOW TEMPS
SIMILAR TO WHAT TEMPS ARE CURRENTLY. MOST FOCUSED INSENTROPIC
LIFT AND MOISTURE WILL BE TO THE NORTH OF THE CWA SO NO SNOW IS
FCST FOR TNT.
FROM SAT THROUGH SUN AN UPPER TROUGH WILL MOVE FROM THE PACIFIC NW
TO THE NRN PLAINS. LEE SIDE CYCLOGENESIS IS EXPECTED OVER NE CO ON
SAT WITH 986 MB LOW FCST. THE LOW WILL FILL SOME AND MOVE TO ERN
NE BY 12Z SUN AND TO NRN WI BY 00Z MON. BREEZY SLY WINDS AND
PERSISTENT WARM ADVECTION WILL PREVAIL OVER SRN WI DURING THIS
TIME. 1000-500 MB THICKNESSES OF 516 DM TODAY WILL RISE TO 546 TO
552 DM BY SUN. THE WAA WILL BRING SLIGHT CHANCES OF RAIN AND SNOW
ON SAT BUT POPS WILL BECOME LIKELY SAT NT AS PWS INCREASE TO
NEARLY 3/4 INCH. PCPN TYPE SAT AND SAT EVENING WILL DEPEND ON THE
DEGREE OF EVAPORATIVE COOLING. NAM IS INDICATING ALL RAIN SAT AND
SAT NT WHILE THE GFS IS SNOW TO START AND TRENDS TO RAIN. EITHER
WAY PCPN WILL BE LIGHT AND TEMPS WILL BE RELATIVELY MILD SO ANY
SNOW ACCUMULATION WILL BE MINOR.
THE LOW AND ASSOCIATED UPPER TROUGH WILL LIFT NEWD INTO ONTARIO
AND QUEBEC CANADA SUN NT AND MON. FRONTOGENESIS ALONG THE COLD
FRONT WILL PRODUCE A BAND OF RAIN AND SNOW SUN NT AND POSSIBLY
LINGERING INTO MON AM IN THE FAR ERN CWA. QPF WILL BE GREATER IN
ERN WI WHEN FRONTOGENESIS BECOMES STRONGER. TOTAL PCPN AMOUNTS
FOR THE WEEKEND WILL RANGE FROM 0.25 INCHES IN THE NW CWA TO
POSSIBLY 0.50 INCHES IN THE FAR SE CWA.
.LONG TERM...MORE OF A ZONAL FLOW IS EXPECTED DURING THE EXTENDED
BUT MUCH BELOW NORMAL TEMPS WILL STILL RETURN. STRONG COLD
ADVECTION WILL BE UNDERWAY MON AM WITH FALLING TEMPS THROUGHOUT
THE DAY. THERE WILL BE A SMALL CHANCE OF LGT SNOW EARLY IN THE DAY
IN THE FAR EAST WITH THE EXITING COLD FRONT...BUT OTHERWISE
SUBSIDENCE AND DRYING WILL PREVAIL. BEYOND MON...THE GFS AND
ECMWF DEPART FROM ONE ANOTHER WITH THE USUAL TREND TOWARD THE
ECMWF PREFERRED.
HIGH PRESSURE AND VERY COLD TEMPS TO SETTLE OVER SRN WI MON NT
INTO TUE BUT WARM ADVECTION AHEAD OF APPROACHING SHORTWAVE TROUGH
ALONG THE CANADIAN BORDER MAY BRING AREAS OF LGT SNOW TO THE
REGION. KEPT THE FAR ERN CWA DRY TUE BUT INTRODUCED IT THERE FOR
TUE NT. A WAVE OF LOW PRESSURE WILL DEVELOP AHEAD OF THE SHORTWAVE
TUE NT AND WED FROM THE NRN GREAT LAKES INTO QUEBEC CANADA. THIS
WILL ALLOW W-NWLY WINDS TO DEVELOP AND COLD ADVECTION WED AFT AND
NT. THE WINDS WILL BECOME LGT BY THU AM WITH VERY COLD TEMPS FCST.
HIGH PRESSURE TO PREVAIL ON THU BEFORE ANOTHER ROUND OF WARM
ADVECTION WILL BRING TEMPS BACK TO NEAR NORMAL AND A CHANCE OF LGT
SNOW FOR THU NT AND FRI.
&&
.AVIATION...AREA OF VFR OVERCAST CEILINGS AND SCATTERED FLURRIES
WITH LEADING EDGE OF WARM AIR ADVECTION TO MOVE SOUTHEAST THROUGH
THE AREA THIS AFTERNOON AND EVENING. SOME MVFR AND IFR CEILINGS SEEN
IN EASTERN MINNESOTA AND NORTHEAST IOWA. NOT CONFIDENT THAT THEY
WILL MAKE IT ACROSS TAF SITES...AS DRY AIR OVER THE AREA MAY ERODE
LOWER CEILINGS AS THEY MOVE IN.
WINDS SHIFT TO THE SOUTH SOUTHWEST TONIGHT...AND BECOME BRISK BY
SATURDAY...AS SURFACE PRESSURE GRADIENT TIGHTENS. 30 TO 35 KNOT
WINDS AT 1000 FEET ABOVE GROUND LEVEL MAY MIX DOWN AT TIMES AS
GUSTS. THINK SUSTAINED WINDS IN THE 15 TO 25 KNOT RANGE WILL
OCCUR...WHICH WILL PRECLUDE A LOW LEVEL WIND SHEAR MENTION.
IFR CEILINGS SEEN AT TIMES LATER TONIGHT INTO SATURDAY ON NAM AND
GFS FORECAST SOUNDINGS...BUT WENT JUST SCATTERED IN THIS LAYER AS
THEY HAVE BEEN TOO AGGRESSIVE WITH THESE PARAMETERS LATELY.
&&
.MARINE...DUE TO INCREASING WINDS WITH TIGHTENING SURFACE PRESSURE
GRADIENT AND MIXING OF LOW LEVEL WINDS MENTIONED ABOVE...WILL GO
WITH A SMALL CRAFT ADVISORY FROM 06Z TONIGHT UNTIL 18Z SATURDAY.
WILL THEN MAINTAIN THE GALE WATCH FROM 18Z SATURDAY THROUGH 12Z
MONDAY...WITH 30 TO 35 KNOT WINDS AT 1000 FEET POSSIBLY MIXING DOWN
AT TIMES. SOUTH WINDS SHOULD BRING HIGHER WAVES NEAR THE SHORELINE
DURING THIS TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR
LMZ643>646.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SATURDAY
FOR LMZ643>646.
&&
SHORT/LONG TERM...20
AVIATION/MARINE...08Hazardous weather outlook, Dec 12, 3:35 PM CST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CST FRI DEC 12 2008 WIZ046-047-051-052-056>060-062>072-131000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN AND SNOW IS LIKELY SATURDAY EVENING...MAINLY NORTH OF A WISCONSIN DELLS TO PORT WASHINGTON LINE...BEFORE CHANGING TO ALL RAIN. RAIN WILL THEN CHANGE TO SNOW SUNDAY NIGHT INTO EARLY MONDAY. ONLY LIGHT ACCUMULATIONS ARE EXPECTED DURING THESE TIMES. MINOR URBAN AND RIVER FLOODING IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT...IF THE EXPECTED RAIN AND MELTING SNOW CLOG AREA RIVERS AND STORM DRAINS. ANY MINOR FLOODING WOULD BE ISOLATED AT BEST. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-131000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT AFTER MIDNIGHT TONIGHT...FOR BRISK WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY MORNING...FOR BRISK WINDS AND HIGH WAVES. A GALE WATCH IS IN EFFECT SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONG SOUTH WINDS ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST LATER SUNDAY EVENING...AFTER A STRONG COLD FRONT MOVES THROUGH THE REGION. HIGH WAVES ARE ALSO EXPECTED DURING THIS TIME. SMALL CRAFT ADVISORIES MAY BE NEEDED MONDAY AND MONDAY EVENING...FOR BRISK WINDS AND HIGH WAVES. WOOD WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.